MAUDE Adverse Event Report: ABBOTT MEDICAL TAILORY FLEXIBLE ANNULOPLASTY BAND; RING, ANNULOPLASTY

ABBOTT MEDICAL TAILORY FLEXIBLE ANNULOPLASTY BAND; RING, ANNULOPLASTY
Catalog Number TARP-29
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 18 june 2024, a 29mm tailor annuloplasty ring was selected for implant.The dimensions of the native valve are not available.The mitral valve was sized with a tarp sizer set.After the ring was implanted, during saline test, it was determined that there was significant regurgitation; further described as moderate.The 29mm ring was explanted and replaced with a new 30mm rigid saddle ring, which was successfully implanted.There are no allegations of malfunction with the first ring.The patient was hemodynamically stable throughout the procedure.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
An event of lack of effect and mitral regurgitation after implant was reported.The device was returned to abbott for investigation.The investigation found no damage or anomalies to the ring.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported lack of effect and mitral regurgitation could not be conclusively determined.The reported surgical intervention was a result of case-specific circumstances as the device was explanted and a larger ring was implanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TAILORY FLEXIBLE ANNULOPLASTY BAND
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19727554
Report Number2135147-2024-03367
Device Sequence Number20880559
Product Code KRH
UDI-Device Identifier05415067044433
UDI-Public(01)05415067044433(17)280829(10)9219965
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K022363
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTARP-29
Device Lot Number9219965
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexMale
Patient Weight59 KG